American Journal of Computing Research Repository
ISSN (Print): 2377-4606 ISSN (Online): 2377-4266 Website: http://www.sciepub.com/journal/ajcrr Editor-in-chief: Vishwa Nath Maurya
Open Access
Journal Browser
Go
American Journal of Computing Research Repository. 2014, 2(1), 15-18
DOI: 10.12691/ajcrr-2-1-3
Open AccessArticle

Evaluating the Partial Derivatives of Some Types of Multivariable Functions

Chii-Huei Yu1,

1Department of Management and Information, Nan Jeon University of Science and Technology, Tainan City, Taiwan

Pub. Date: January 09, 2014

Cite this paper:
Chii-Huei Yu. Evaluating the Partial Derivatives of Some Types of Multivariable Functions. American Journal of Computing Research Repository. 2014; 2(1):15-18. doi: 10.12691/ajcrr-2-1-3

Abstract

This paper takes the mathematical software Maple as the auxiliary tool to study the partial differential problem of three types of multivariable functions. We can obtain the infinite series forms of any order partial derivatives of these multivariable functions by using differentiation term by term theorem, and hence greatly reduce the difficulty of calculating their higher order partial derivative values. On the other hand, we propose some examples to do calculation practically. The research methods adopted in this study involved finding solutions through manual calculations and verifying these solutions by using Maple.

Keywords:
partial derivatives infinite series forms differentiation term by term theorem Maple

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

References:

[1]  T-W, Ma, “Higher chain formula proved by combinatorics,” The Electronic Journal of Combinatorics, vol. 16, #n 21, 2009.
 
[2]  A. Griewank and A. Walther, Evaluating derivatives: principles and techniques of algorithmic differentiation, 2nd ed., SIAM, Philadelphia, 2008.
 
[3]  C. H., Bischof, G. Corliss, and A. Griewank, “Structured second and higher-order derivatives through univariate Taylor series,” Optimization Methods and Software, vol. 2, pp. 211-232, 1993.
 
[4]  L. E. Fraenkel, “Formulae for high derivatives of composite functions,” Mathematical Proceedings of the Cambridge Philosophical Society, vol. 83, pp. 159-165, 1978.
 
[5]  D. N. Richard, “An efficient method for the numerical evaluation of partial derivatives of arbitrary order,” ACM Transactions on Mathematical Software, vol. 18, no. 2, pp. 159-173, 1992.
 
[6]  C. -H. Yu, “Using Maple to study the partial differential problems,” Applied Mechanics and Materials, vols. 479-480 (2014), pp. 800-804, 2013.
 
[7]  C. -H. Yu, “ Evaluating partial derivatives of two-variables functions by using Maple,” Proceedings of the 6th IEEE/International Conference on Advanced Infocomm Technology, Taiwan, no. 00295, 2013.
 
[8]  C. -H. Yu, “Using Maple to evaluate the partial derivatives of two-variables functions,” International Journal of Computer Science and Mobile Computing, vol. 2, pp. 225-232, 2013.
 
[9]  C. -H., Yu, “Application of Maple: taking the partial differential problem of two-variables functions as an example,” Proceedings of 2013 Business Innovation and Development Symposium, Taiwan, B20130113001, 2013.
 
[10]  C. -H. Yu, “Application of Maple: taking the partial differential problem of some types of two-variables functions as an example, ” Proceedings of the International Conference on e-Learning, Taiwan, pp. 337-345, 2013.
 
[11]  C. -H. Yu, “Application of Maple on the partial differential problem of four types of two-variables functions, ” Proceedings of the International Conference on Advanced Information Technologies, Taiwan, no. 87, 2013.
 
[12]  C. -H. Yu and B. -H. Chen, “ The partial differential problem,” Computational Research, vol. 1, no. 3, pp. 53-60, 2013.
 
[13]  C. -H. Yu and B. -H. Chen, “Studying the Partial Differential Problem Using Maple,” Universal Journal of Engineering Science, vol. 2, no. 1, pp. 6-15, 2014.
 
[14]  C. -H. Yu,“ Partial derivatives of some types of two-variables functions, ” Pure and Applied Mathematics Journal, vol. 2, no. 2, pp. 56-61, 2013.
 
[15]  T. M. Apostol, Mathematical analysis, 2nd ed., Addison-Wesley Publishing, Boston, p 230, 1975.